I've got a bit of an odd question that I didn't really think about until after my latest appointment with my doctor, so I was hoping to get some opinions here.
Long story short, I'm a recently diagnosed diabetic, and in addition to some of the other classic symptoms of that condition, I also suffer from ED.
I've tried every pill under the sun for my ED and none of them has brought about satisfactory results. Even without the pills I'm capable of achieving a good erection, (some of the time, at least), for me it's always been a matter of keeping it, and the pills don't seem to really help with that.
After discussing things with my primary care physician, she had my testosterone levels checked, and found that they were low, (about 230ish). I've had a total of 3 blood tests for my testosterone, and they've all been low. Two of those tests were ordered by an endocrinologist.
The endocrinologist recommended, (and I've accepted the recommendation), of testosterone replacement therapy. I'm very well aware of the side-effects and risks, and given my other testosterone related symptoms, I think it's the best choice for me. He's never definitely said that the testosterone treatment will help my ED though.
So here's my question. I've read, (and re-read), all I can about the links between testosterone and ED, and diabetes and ED and so on. Given I have both conditions, how can I tell definitely what my cause is???
I know that nerve damage can account for it, but I don't have any loss of sensation in my penis. I know that vascular issues can be a cause, but again, I can get a pretty healthy erection, and in some cases even sustain it for a good bit. With that said, I never wake up with an erection.
The more I kick it around in my head, the more it seems like the testosterone is the issue, especially given my lack of real response to the ED meds, but I don't want to be giving myself false hope that the HRT is going to be a magical cure for me...any insight? Is there any way to be sure of a cause?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.